Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 1999 October;134(5) > Giornale Italiano di Dermatologia e Venereologia 1999 October;134(5):481-4

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014


eTOC

 

CASE REPORT  


Giornale Italiano di Dermatologia e Venereologia 1999 October;134(5):481-4

language: Italian

Discoid lupus erythematosus, psoriasis, hydroxychloroquin. What is the relationship?

Bardazzi F., D'Acunto C., Raone B., Passarini B.

Università degli Studi - Bologna, Dipartimento di Medicina Clinica, Specialistica e Sperimentale, Sezione di Clinica Dermatologica


PDF  


Psoriasis vulgaris is a common dermatosis affecting from 1 to 3% of general population, on the contrary discoid lupus erythematous (DLE) occurs less frequently. These two diseases have different clinical and histopathological manifestations, furthermore, they have different responses to environmental conditions and treatments. The association of both diseases in the same patient is rare. Two patients affected by psoriasis and DLE are reported. In the first case familiar and personal history was negative for psoriasis, while personal history was positive for psoriasis in the second patient. In the first case psoriasis appared six months after interruption of therapy with hydroxychloroquine. In the second patient hydroxychloroquine therapy worsened the pre-existent psoriasis. The worsening of psoriasis caused by hydroxychloroquine has already been reported; on the contrary, the onset of psoriasis, after hydroxychloroquine therapy has never been reported. Probably in the first patient the deposit of antimalarial drug in the tissue can explain the onset of psoriasis after the interruption of therapy. When a hydroxychloroquine is prescribed it is important to advice the patient of a possible worsening of a pre-existent psoriasis.

top of page

Publication History

Cite this article as

Corresponding author e-mail